Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 149, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 5, 2008, 7:14 PM CDT for Scurry County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2008, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 5, 2008, 7:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 128 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6049 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 060014
SVRMAF
TXC415-060045-
/O.NEW.KMAF.SV.W.0149.080606T0014Z-080606T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
714 PM CDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCURRY COUNTY IN WEST TEXAS...
* UNTIL 745 PM CDT
* AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RANDALLS CORNER...OR 7 MILES WEST OF SNYDER...MOVING NORTHEAST AT
45 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
HUDD...
DERMOTT...
US HIGHWAY 84...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
LAT...LON 3273 10066 3261 10108 3279 10117 3297 10086
3296 10085 3297 10083 3296 10066
TIME...MOT...LOC 0012Z 240DEG 60KT 3276 10100
$$1 follow-up statement
000
WWUS54 KMAF 060024
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
724 PM CDT THU JUN 5 2008
TXC415-060045-
/O.CON.KMAF.SV.W.0149.000000T0000Z-080606T0045Z/
SCURRY TX-
724 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN SCURRY COUNTY...
AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES NORTH OF SNYDER...MOVING NORTHEAST AT 60 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...HUDD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
LAT...LON 3266 10099 3281 10112 3297 10086 3296 10085
3297 10083 3296 10066 3294 10067 3273 10066
TIME...MOT...LOC 0024Z 240DEG 60KT 3286 10079
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:14 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 5, 7:14 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
714 PM CDT THU JUN 5 2008
.UPDATE...
VISIBLE SATELLITE IMAGERY SHOWS TOWERING CUMULUS ON THE INCREASE
ALONG THE DRYLINE...GENERALLY EXTENDING FROM THE WESTERN LOW ROLLING
PLAINS TO THE CENTRAL PERMIAN BASIN. MIDLAND WSR-88D IS STARTING TO
SHOW CONVECTION DEVELOPING IN SCURRY/BORDEN/HOWARD COUNTIES. WE HAVE
INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND EAST OF A
GAIL...BIG SPRING....MIDLAND LINE FOR THE REMAINDER OF THE EVENING.
VISIBLE SATELLITE IMAGERY ALSO INDICATES A PLUME OF DUST ACROSS THE
NORTHWESTERN BASIN...AND HAVE INCLUDED MENTION OF BLDU IN THE GRIDS
ACROSS THESE LOCATIONS THROUGH THIS EVENING. OTHERWISE...WILL LET
THE WIND ADVISORY EXPIRE ON SCHEDULE AS AREA OBSERVATIONS INDICATE
SPEEDS HAVE FALLEN BELOW ADVISORY THRESHOLDS. THE HIGH WIND WARNING
FOR THE GUADALUPE MOUNTAINS CONTINUES UNTIL 9 PM MDT.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED AT AREA TAF SITES THROUGH THE NEXT 24
HOURS. WINDS WILL GRADUALLY EASE THIS EVENING...ESPECIALLY AFTER
SUNSET AS THE SURFACE-BASED INVERSION DEVELOPS. A WEAK COLD FRONT
WILL BRING A NORTHWESTERLY WIND SHIFT TO KCNM AND KHOB...WITH
EFFECTS NOT AS STRONG FOR KINK AND KMAF. SOUTH TO SOUTHWEST WINDS
BEGIN TO ORGANIZE TOMORROW AFTERNOON ACROSS ALL TERMINALS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 5 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
WIND ADVISORY FROM 5 PM TO 6 PM MDT THIS AFTERNOON FOR THE
FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...RED FLAG WARNING FROM 6 PM CDT /5 PM MDT/ TO 10 PM CDT /9 PM
MDT/ THIS EVENING FOR THE FOLLOWING ZONES...ANDREWS...BIG
BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
WIND ADVISORY FROM 6 PM TO 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
06Hazardous weather outlook, Jun 5, 1:31 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 131 PM CDT THU JUN 5 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 131 PM CDT THU JUN 5 2008 /1231 PM MDT THU JUN 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THIS AFTERNOON AND EVENING ACROSS SOUTHEAST NEW MEXICO AND ALL OF WEST TEXAS EXCEPT FOR TERRELL COUNTY. VERY WINDY AND DRY CONDITIONS WILL LEAD TO THIS DANGEROUS FIRE WEATHER SITUATION. A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM CDT FOR THESE AREAS. A HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM MDT FOR THE GUADALUPE MOUNTAINS AS STRONG WESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 70 MPH ARE EXPECTED. WINDY CONDITIONS ARE ALSO POSSIBLE ACROSS THE PERMIAN BASIN...DAVIS MOUNTAINS...UPPER TRANS PECOS...VAN HORN AREA...AND SOUTHEAST NEW MEXICO AS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED ACROSS THESE AREAS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE EXTREME EASTERN PERMIAN BASIN...EAST OF A LAMESA TO MIDLAND LINE. IF THUNDERSTORMS CAN FORM THEY WILL BE CAPABLE OF BECOMING STRONG WITH THE CHANCE OF PRODUCING HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 5, 7:03 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 703 PM CDT THU JUN 5 2008 TXZ047-048-060030- SCURRY-BORDEN- 703 PM CDT THU JUN 5 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SCURRY AND SOUTHEASTERN BORDEN COUNTIES. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 6 MILES NORTHEAST OF LAKE J.B. THOMAS AT 703 PM CDT...MOVING NORTHEAST AT 40 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:40 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 35 min |
| Jun 5, 8:48 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 42 min |
| Jun 5, 9:28 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 47 min |
| Jun 5, 10:00 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 45 min |
| Jun 5, 10:45 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.